I took 50mg. of trazodone for sleep for over twenty years. After being hospitalized this summer for stroke-like symptoms, my primary care dr. took me off it with a 5 day taper period. Withdrawal was hell Haven't slept for more than 3 hours a night for over a month. Nothing otc helped. Saw a neurologist today for evaluation. He suggested I go back on 25mg. and taper off over months. My concern is the interaction with the Buproprian and Lyrica I'm on. I have been in the emergency room countless times with "seizure" like activity while taking these meds. An actual seizure disorder has been ruled out, so I always go back to looking at my meds and doing extensive research. I did the interactions checker which confirmed my suspicions. I am at a loss of what to do, but I know I have to sleep. Any suggestions?
5-days? Wow. After 20 years I'd say 8-11 months at the least. I'd say it's not damage from the Trazadone but the withdrawals that are wrecking your sleep. This can easily last months,sorry. Stay hydrated and try to get 2 30-45 minute walks in during the day, it will help a little.
Seeking a med solution for this may be difficult because you were on it so long and stopped abruptly. It could actually make the WD worse. Seems you need to start fresh with a new, reliable, knowledgeable Dr. Hope this helps.
hi, I am sorry you are going thru this, sounds bad. I took trazodone for about 2 years (not exactly like your experience) and I after stoping I use to take ambien to sleep (I usually don't recomend ambien) but maybe if you take it for a month os so it will help. Have you tried benzos? (also not very recomendable because of dependence, but usefull if used right)
The seizure threshold is lowered particularly by the bupropion. How many milligrams of bupropion and Lyrica are you taking? The higher the dose the more likelihood of causing a seizure although you say that seizure disorder was ruled out. You may need to lower the bupropion if restarting the trazodone, but of course only your doctor can make that decision. Otherwise, might want to investigate other medications suitable for insomnia.
That was wrong to go off the Trazodone so abruptly. I would either follow your neurologist's advice or maybe ask the doctor about temporarily decreasing either the Lyrica or Bupropion slightly if you think it's from the interactions.
I recently believe that my Pristiq pills were a bad batch and I got terrible insomnia which is a known side effect of tapering off of it. For your information, no amount of Ambien helped me to sleep at all and that was on top of taking 150 mg of Trazodone and .5 mg of Klonopin at night. So stopping these medications can be truly brutal and maybe no sleep medicine will help you either. That's why I gave you my suggestions above.
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Aug 2011 • 1 answer
Posted 17 Oct 2011 • 1 answer
Trazodone - I took trazadone for 15 years for sleep. It's been 6 months of slowly coming off it. My?
Posted 20 Dec 2014 • 4 answers
Posted 8 Jan 2017 • 3 answers
I've been taking Xanax 1mg for 28 years for sleep. I ran out 4 days ago and the pharmacy said their?
Posted 15 Jul 2018 • 0 answers